MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP INFUSION
Catalog Number 903-00039
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file # (b)(4) has been logged for this incident for traceability.The ri-2 and disposable involved in the incident have not been returned to belmont medical technologies for evaluation.Although the patient involved in the incident died, there is no allegation that the device contributed to death.The shutdown is obvious to the user while interacting with the device.Infusion of the patient can be continued by other means.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closesoff the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of power cord not plugged in ac power, the rapid infuser displays the following alarm message: "battery no heating." to indicate the system is now in battery mode and heating is suspended.The maximum flow rate is 50ml/min, and heating is suspended.The operator's manual also provides possible conditions and additional recommended operator actions:" plug into ac receptacle; check power cord connection.Keep the system plugged in to charge the battery." the operator's manual also has caution: "battery operation should be usd only briefly or at very low flow rates because there is no heating." the device return and investigation are pending, without results of the device investigation, no conclusions can be drawn at this time.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
The biomed reported that during a case with mass transfusion on (b)(6) 2024, the unit shut down with no warning message.The patient passed away due to serious injury and the staffs do not believe the ri-2 was a contributing factor.The unit has since been in isolation in the biomed shop.The staff requested to send the unit back for a completed checkout.
 
Additional Manufacturer Narrative
The ri-2 involved in this incident was returned to belmont for evaluation on june 12, 2024.Upon receipt of the referenced rapid infuser ri-2 unit, the device was evaluated by a belmont service technician, and we were unable to confirm the customer complaint after extensive functional testing and stress testing at elevated temperature for 48 hours.We verified all cable connections were firmly seated after inspecting the device.The unit performed according to our specifications upon receipt.We replaced the battery set as a precaution.To ensure that the unit performs according to our specifications before shipping it back, we performed a routine calibration of the system, operated the unit at elevated temperature for 48 hours.Upon completion, a final functional test, an electrical safety test, and a final inspection were performed.The unit passed all test specifications and inspection requirements.Belmont also conducted trend analysis and found that there are no trends associated with this issue.No device malfunction could be verified, and the root cause could not be determined.Belmont will continue to monitor this type of incident closely and take further corrective and preventive actions if required.

Brand Name
THE BELMONT RAPID INFUSER, RI-2
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key19473948
Report Number1219702-2024-00023
Device Sequence Number20561208
Product Code FRN
UDI-Device Identifier10896128002760
UDI-Public10896128002760
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number903-00039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date08/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown